Search this site
I'm writing for my mum again, who is 71 and not to confident with computers, so I act as her go between on this site!
She is just about to change from FEC to Taxotere and is worried what to expect from the new drug? Can anybody share some of their experience for me to tell her? Also is there anything that I should buy for her to help her through the Taxotere sessions - different to what she might have experienced with FEC?
Does hair start growing back when FEC is finished or will the Taxotere have the same effect?
Thanks to everyone on this site - so many people have helped me and mum so much!
Hannah - and her mum Jenny!
I had the same chemo Fec and Taxotere. Fec had the effect of making me nauseous for the first two weeks and losing taste buds. I lost my hair despite using the cold cap and ended up shaving it off as it was annoying and upsetting me having large clumps coming out when I touched it. Shortly after the Fec but before the Taxotere session my hair started to come back as a slight fuzz. This growth stopped whilst I was having the last sessions of chemo but now my hair has started to come back properly. It is still only about 1/2" long but lying like normal hair rather than stuck up fuzz. I have been told that it grows about one inch every two months but I think you need to add three weeks on to the last chemo to get it totally out of your system first. My last chemo was 25th August. I hope to stop wearing wigs and scarves by Xmas.
The symptoms I had with Taxotere were joint pains quite severe for a few days. I coped by taking Diclofenac and pampering myself by staying in bed more than normal. I also had constipation and took various remedies and ended up with diarrohea which actually was preferable as long as I stayed near a loo. Taste buds still affected and things only began to taste as they should be the end of the third week. I used dark nail varnish as the sunlight apparently affects the nail beds and this is supposed to prevent the nails from lifting. I think I took this off too soon on my fingers as three nails cracked half way down and peeled off also nails were and still are ridged and yellow - horrible!!. I left my toe nail varnish on until today and previously just kept applying new varnish on top of the old. These nails are yellow but not ridged or split so I think the trick is to put up with the hooker look as long as you can stand it. My friend who had the same treatment a year ago and did not use the varnish lost every nail (finger and toes). Another side effect I got from Taxotere was a rash on my cheeks and then what appears to be burns on my hands directly following the injection site after the last two sessions. The scars of these burns? are now starting to fade. I also got pins and needles in my feet and a feeling of walking on a scrunched up sock between my toes and the pad of bottom of my foot. But luckily no nausea. Good luck to your mum and hopefully she wont have all the above symptoms, not everybody does. Encourage her by saying that the third week after treatment you feel totally well. Kath xx.
I have just done a friend request to you, Im new to the site so hope thats how it works! my mum has breast cancer too she is 68 and like your mum computers are not her thing so I too am using the wonderful advice on this site to pass on to my mum. She has just started her chemo session 1 she is having fec-t? Sending you lots of love across the water and if you want to chat anytime
Thank you so much for the great advice my mum is having fec-t, and I have been sharing your tips hope thats ok? i did make her laugh when i explained about the nail varnish and yr fab words re hooker look her nurse said to apply nail varnish after 3rd treatment? Her taste buds are changing she has gone off tea and we are big teapots and has a metallic taste? She is struggling with constipation and is nt sure what she can take as she seems to be overwhelmed with tablets and literature! She feels sick but so far not been sick so she is very thankful for that.I feel i am rambling now just wanted to say Thank you xxxx
My wife went thru fec and she had problems with constipation, as did I when I went thru my last chemo. Ask the docs for lactalose, it should help.
If you have any questions about our organisation our Macmillan team would love to hear from you
You can also follow us on Facebook, Twitter, Flickr or YouTube.
© Macmillan Cancer Support 2010
what are these?